Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 157, NWS Nashville, TN

August 19, 2015Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 19, 2015, 3:05 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2015, 3:05 PM CDT (20:05 UTC)
Expired
Aug 19, 2015, 3:30 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:07 PM CDTTSTM WND DMG2 Sse Brentwood, TNA FEW SMALL TREES AND POWER LINES BLOWN DOWN. LOCATION AND TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS54 KOHX 192005
SVROHX
TNC037-149-187-192030-
/O.NEW.KOHX.SV.W.0157.150819T2005Z-150819T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT WED AUG 19 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...

* UNTIL 330 PM CDT

* AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRENTWOOD...
  OR NEAR FRANKLIN...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NOLENSVILLE AROUND 315 PM CDT.
  ANTIOCH AROUND 320 PM CDT.
  SMYRNA...LA VERGNE AND RURAL HILL AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PERCY
PRIEST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3600 8646 3591 8678 3600 8684 3619 8659
TIME...MOT...LOC 2004Z 243DEG 25KT 3599 8677 

HAIL...<.75IN
WIND...60MPH
 
$$

11
1 follow-up statement
368 
WWUS54 KOHX 192021
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT WED AUG 19 2015

TNC187-192030-
/O.CAN.KOHX.SV.W.0157.000000T0000Z-150819T2030Z/
WILLIAMSON TN-
321 PM CDT WED AUG 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3600 8646 3596 8662 3597 8662 3597 8665
      3601 8671 3601 8674 3603 8677 3605 8678
      3618 8661 3619 8659
TIME...MOT...LOC 2020Z 243DEG 25KT 3604 8664 

$$

TNC037-149-192030-
/O.CON.KOHX.SV.W.0157.000000T0000Z-150819T2030Z/
DAVIDSON TN-RUTHERFORD TN-
321 PM CDT WED AUG 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN DAVIDSON AND NORTHWESTERN RUTHERFORD COUNTIES...

AT 320 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANTIOCH...OR
11 MILES SOUTHEAST OF NASHVILLE...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  SMYRNA...LA VERGNE AND RURAL HILL AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PERCY
PRIEST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3600 8646 3596 8662 3597 8662 3597 8665
      3601 8671 3601 8674 3603 8677 3605 8678
      3618 8661 3619 8659
TIME...MOT...LOC 2020Z 243DEG 25KT 3604 8664 

HAIL...<.75IN
WIND...60MPH
 
$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:21 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 19, 2:21 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT WED AUG 19 2015

.DISCUSSION...SURFACE MAP SHOWS A COLD FRONT SITUATED JUST WEST
OF THE MISSISSIPPI RIVER THIS HOUR, WITH SCATTERED STORMS FIRING
ACROSS MIDDLE TENNESSEE IN THE WARM, HUMID & UNSTABLE PRE-FRONTAL
AIR MASS. LOOK FOR THE ACTIVITY TO INCREASE IN COVERAGE AS WE HEAD
INTO THE EVENING AND THE FRONT DRAWS CLOSER. MOST OF MIDDLE
TENNESSEE REMAINS UNDER A SLIGHT RISK OF SEVERE STORMS THIS
AFTERNOON AND TONIGHT, WITH FROPA NOT OCCURRING UNTIL LATE TONIGHT
AND EARLY TOMORROW MORNING. THE FRONTAL BOUNDARY IS THEN EXPECTED
TO STALL OVER THE TENNESSEE VALLEY, THEREBY KEEPING LOW POP'S
ACROSS OUR SOUTH THROUGH FRIDAY WHEN HIGH PRESSURE FINALLY PUSHES
THE MOISTURE SOUTHWARD. A SECOND SYSTEM WILL DEVELOP IN QUICK
SUCCESSION OVER THE ARK-LA-TEX DURING THE WEEKEND, RE-INTRODUCING
ISOLATED TO SCATTERED POP'S, WITH A SUBSEQUENT SURFACE FRONT
COMING THROUGH ON MONDAY. AFTER THIS, LOOK FOR STRONG HIGH
PRESSURE TO BUILD IN FROM THE WEST AND KEEP US DRY AND COOLER AT
LEAST THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      67  79  62  83 /  80  40  10  10
CLARKSVILLE    62  78  59  82 /  90  20  10  10
CROSSVILLE     68  75  61  78 /  80  70  20  10
COLUMBIA       68  79  61  83 /  80  50  20  10
LAWRENCEBURG   69  78  63  82 /  70  60  20  20
WAVERLY        63  79  61  83 /  90  30  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08
Hazardous weather outlook, Aug 19, 12:09 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 PM CDT WED AUG 19 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-201715-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1209 PM CDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS FOR ALL OF MIDDLE
TENNESSEE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT
PASSES. THE MAIN THREAT IS DAMAGING WIND...AND POSSIBLY
LOCALIZED FLASH FLOODING FROM HEAVY DOWNPOURS. LARGE HAIL IS
ALSO NOT OUT OF THE QUESTION BUT CHANCES ARE SMALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY.

In the hours before

Special weather statement, Aug 19, 1:34 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT WED AUG 19 2015

TNZ024-025-057-191900-
HICKMAN TN-DICKSON TN-HUMPHREYS TN-
134 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUMPHREYS...
NORTHWESTERN HICKMAN AND DICKSON COUNTIES UNTIL 200 PM CDT...

AT 132 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCEWEN...OR 8 MILES WEST OF DICKSON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS WILL ALSO BE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
DICKSON...WHITE BLUFF...BURNS AND CHARLOTTE.

LAT...LON 3615 8761 3628 8725 3612 8717 3600 8719
      3590 8767
TIME...MOT...LOC 1832Z 248DEG 23KT 3607 8753

11
Special weather statement, Aug 19, 2:01 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
201 PM CDT WED AUG 19 2015

TNZ007-008-026-027-191930-
SUMNER TN-DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
201 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SOUTHWESTERN
SUMNER...SOUTHEASTERN ROBERTSON AND EASTERN CHEATHAM COUNTIES UNTIL
230 PM CDT...

AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHLAND CITY...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ASHLAND CITY...MADISON...HENDERSONVILLE...
GOODLETTSVILLE...MILLERSVILLE...GREENBRIER...COOPERTOWN...LAKEWOOD...
RIDGETOP...JOELTON...OLD HICKORY...PLEASANT VIEW...BEAMAN PARK AND
WHITES CREEK.

LAT...LON 3654 8675 3624 8660 3613 8711 3633 8715
TIME...MOT...LOC 1900Z 247DEG 33KT 3627 8699

11
Special weather statement, Aug 19, 2:25 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED AUG 19 2015

TNZ008-009-192000-
SUMNER TN-MACON TN-
225 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES UNTIL 300 PM CDT...

AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GALLATIN...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WESTMORELAND AROUND 255 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BETHPAGE...OAK GROVE
AND COTTONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING AND PONDING OF WATER ON ROADWAYS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3663 8597 3659 8590 3647 8618 3648 8619
      3649 8624 3645 8624 3645 8626 3644 8627
      3634 8651 3650 8660 3665 8642
TIME...MOT...LOC 1924Z 235DEG 31KT 3641 8649

BW
Special weather statement, Aug 19, 3:00 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT WED AUG 19 2015

TNZ027-059-062-192030-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
300 PM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHEASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL
330 PM CDT...

AT 259 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRENTWOOD...OR NEAR FRANKLIN...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NOLENSVILLE AROUND 310 PM CDT.
  ANTIOCH AROUND 315 PM CDT.
  SMYRNA...LA VERGNE AND RURAL HILL AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PERCY PRIEST LAKE.

LAT...LON 3615 8655 3614 8655 3614 8653 3612 8653
      3611 8654 3610 8651 3596 8643 3590 8682
      3604 8684 3616 8657
TIME...MOT...LOC 1959Z 254DEG 26KT 3599 8678

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 1:34 PM CDTSpecial Weather StatementOHXDickson26 min
Aug 19, 2:01 PM CDTSpecial Weather StatementOHXCheatham29 min
Aug 19, 2:25 PM CDTSpecial Weather StatementOHXSumner35 min
Aug 19, 2:38 PM CDTAreal Flood AdvisoryOHXSumner2 hr
Aug 19, 3:00 PM CDTSpecial Weather StatementOHXDavidson30 min
Aug 19, 3:19 PM CDTSpecial Weather StatementOHXHickman41 min
Aug 19, 3:27 PM CDTSpecial Weather StatementOHXMacon33 min
Aug 19, 3:50 PM CDTSpecial Weather StatementOHXWilson25 min
Aug 19, 4:22 PM CDTSpecial Weather StatementOHXSmith38 min
Aug 19, 4:40 PM CDTSpecial Weather StatementOHXJackson35 min
Aug 19, 4:42 PM CDTSevere Thunderstorm WarningOHXJackson20 min
Aug 19, 4:50 PM CDTAreal Flood AdvisoryOHXHickman, Perry5 hr
Aug 19, 5:00 PM CDTSpecial Weather StatementOHXDeKalb30 min
Aug 19, 5:01 PM CDTSpecial Weather StatementOHXOverton29 min
Aug 19, 5:31 PM CDTSpecial Weather StatementOHXDeKalb, White44 min
Aug 19, 6:29 PM CDTAreal Flood AdvisoryOHXCumberland, DeKalb, Putnam, White3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.